Hail, Lee
- When
- May 11, 4:00 AM CST to 4:04 AM CST
- Where
- Lee County, 5 mi S of Harmon
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.650, -89.550
3 thunderstorm wind, 2 hail, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at May 11, 1:25 AM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 225 AM CDT WED MAY 11 2005 .DISCUSSION... WIDESPREAD CONVECTION ACROSS IA DEVELOPING INTO A BOW ACROSS THE SOUTHERN PART OF THE STATE EARLY THIS MORNING. EXPECT THIS ACTIVITY TO MOVE ACROSS THE CWA THIS MORNING WITH HVY RAIN BEING THE PRIMARY THREAT. ACTIVITY SHOULD WEAKEN AND BE MAINLY EAST OF THE AREA BY NOON WITH JUST CHANCE POPS THEN. MAIN STORY THEN BECOMES MUCH COLDER AIR AS FRONT SETTLES SOUTH OF THE CWA. HIGH TEMPERATURES ACROSS THE NORTH THIRD OF THE CWA...ESPECIALLY THE CHICAGO AREA LIKELY TO BE THIS MORNING WITH FALLING TEMPS BY AFTERNOON AS NE FLOW OFF LK MI INCREASES. TEMPERATURES ACROSS THE NORTH FALL INTO THE 40S BY EVENING AND WILL SLOWLY CREEP BACK TO NEAR 50 FOR HIGHS THURS WITH THE LAKEFRONT STAYING IN THE 40S. THE SOUTHERN PART OF THE CWA WILL REMAIN NEAR THE FRONTAL BOUNDARY AND SHOULD SEE SOME SUN ON THURS SO TEMP RANGE FROM I-80 SOUTH PROBLEMATIC. 60S THERE REASONABLE POSSIBLY SOME 70S FAR SOUTH DEPENDING ON FRONTAL LOCATION AND ANY SUNSHINE. AFTER THIS MORNING/S TS...WILL CARRY JUST CHANCE POPS THRU THURS NIGHT FOR SHOWERS AND TS. THE BULK OF THIS TIME PERIOD LIKELY TO BE DRY BUT WITH THE POSSIBILITY OF ANY ELEVATED CONVECTION... RATHER NOT DRY THINGS OUT ATTM. SFC LOW APPROACHES THURSDAY NIGHT AND MOVES ACROSS THE CWA ON FRIDAY. ANOTHER TOUGH MAX TEMP FORECAST FRI AS AREAS SOUTH AND EAST OF THE TRACK OF THIS LOW WILL LIKELY RISE WELL INTO THE 70S...MUCH COOLER ON THE NORTHWEST SIDE OF THE LOW. HAVE CONTINUED LIKELY POPS FRI AND FRIDAY EVENING THEN DRY THINGS OUT FRI NIGHT. HAVE LOWERED TEMPS OVER THE WEEKEND AS THE AREA REMAINS IN NW FLOW. MODELS ALSO DIFFER ON CHANCES OF PRECIP SAT BUT HAVE LEFT IN FOR NOW. NO CHANGES FROM MONDAY ON. && .LOT...WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LK MI...NONE.
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1030 PM CDT TUE MAY 10 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-019 -111100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 1030 PM CDT TUE MAY 10 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...OVERNIGHT THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT FOR THE ENTIRE AREA OF NORTHERN ILLINOIS AND NORTHWEST INDIANA AS STORMS MOVE EAST FROM IOWA AND SPREAD TOWARD INDIANA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT WEST OF A LINE FROM WAUKEGAN TO JOLIET TO PONTIAC. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY THERE IS A GOOD CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA WEDNESDAY MORNING...WITH THE BEST CHANCE NORTH OF INTERSTATE 80 WHERE THUNDERSTORMS ARE LIKELY IN THE MORNING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY MORNING NORTH OF INTERSTATE 80. THESE THUNDERSTORMS ARE EXPECTED TO DIMINISH BY EARLY AFTERNOON. THUNDERSTORMS ARE EXPECTED TO REDEVELOP SOUTH OF INTERSTATE 80 WEDNESDAY AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON ACROSS THIS AREA. THE MAIN THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS. THE THREAT OF SEVERE WEATHER SHOULD DIMINISH EARLY WEDNESDAY EVENING. THERE IS AN ONGOING CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATE TONIGHT INTO WEDNESDAY MORNING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>746-766-111100- WINTHROP HARBOR IL TO NEW BUFFALO MI- LAKE MICHIGAN- 1030 PM CDT TUE MAY 10 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...OVERNIGHT THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT TONIGHT ACROSS SOUTHERN LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY MAY BE NEEDED BY WEDNESDAY EVENING FOR THE ILLINOIS AND INDIANA NEARSHORE WATERS. NORTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS WEDNESDAY EVENING WITH WAVES BUILDING UP TO 5 FEET. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO PERSIST THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY MORNING ACROSS SOUTHERN LAKE MICHIGAN. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 40 KNOTS. THESE STORMS SHOULD DIMINISH BY EARLY WEDNESDAY AFTERNOON. THERE IS AN ONGOING CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 347 AM CDT WED MAY 11 2005 ILZ010-111000- LEE- 347 AM CDT WED MAY 11 2005 ...STRONG THUNDERSTORM APPROACHING SOUTHWEST LEE COUNTY... AT 347 AM CDT...RADAR INDICATED A VERY STRONG THUNDERSTORM OVER SOUTHEAST WHITESIDE COUNTY...NEAR TAMPICO. THIS STORM IS MOVING EAST AT 25 MPH AND WILL BE MOVING INTO SOUTHWEST LEE COUNTY...NEAR VAN PETTEN AND SOUTH OF HARMON AROUND 400 AM. INTENSE LIGHTNING...VERY HEAVY RAIN AND MARBLE SIZED HAIL CAN BE EXPECTED WITH THIS STORM AS IT MOVES ACROSS SOUTHERN LEE COUNTY THROUGH 500 AM CDT. MERZLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 440 AM CDT WED MAY 11 2005 ILZ008-010-011-019-111100- DE KALB-LA SALLE-LEE-OGLE- 440 AM CDT WED MAY 11 2005 ...STRONG THUNDERSTORMS MOVING THROUGH NORTH CENTRAL ILLINOIS... AT 440 AM CDT...RADAR INDICATED A VERY STRONG THUNDERSTORM OVER CENTRAL LEE COUNTY...NEAR AMBOY. THIS STORM IS MOVING EAST AT 25 MPH AND WILL BE MOVING ALONG U.S. HIGHWAY 30 INTO SOUTHERN DEKALB AND EXTREME NORTHERN LASALLE COUNTIES AROUND 500 AM. INTENSE LIGHTNING...VERY HEAVY RAIN AND MARBLE SIZED HAIL WAS REPORTED WITH THIS STORM IN THE WALTON AND AMBOY AREAS AROUND 430 AM. OTHER STORMS CONTAINING HEAVY RAINFALL AND FREQUENT LIGHTNING WERE OVER OGLE COUNTY...ALSO HEADING EAST INTO DEKALB COUNTY. SOUTHERN LEE COUNTY THROUGH 500 AM CDT. MERZLOCK
The Quad Cities radar (KDVN), 86 km away, was scanning. The volume nearest the first event began at 10:00 UTC.
3 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.
Eleven utility poles along with power lines were blown down just south of Interstate 88.
A two foot diameter tree fell on power lines and a house, causing the house to catch on fire near Renwick and Drauden Roads.
A 27 year old man was struck by lightning and suffered burns and internal injuries.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5433799, 5433800, 5433804, 5433801, 5433802, 5433803.